Hail, Washington
- When
- August 19, 2:50 PM CST
- Where
- Washington County, Chipley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.780, -85.530
Penny size hail was reported.
Penny size hail fell in Chipley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Penny size hail fell in Chipley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 19, 12:00 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SUN AUG 19 2007 .SYNOPSIS...TODAY IS UNFOLDING AS IS EXPECTED FOR THE SOMEWHAT RARE TYPE 7 SEA BREEZE REGIME WITH THE 1000-700 MB MEAN LAYER VECTOR WIND (MLVW) OUT OF THE SE AT 15 KNOTS. WITH ONLY MARGINAL MOISTURE AND INSTABILITY PARAMETERS...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THUS FAR...AND WITH THE UPPER LOW OVER THE CENTRAL GULF OF MEXICO PULLING FURTHER AWAY...EXPECT ADDITIONAL WARMING AND DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...AS THE PERSISTENT UPPER RIDGE BEGINS TO REGAIN ITS FOOTHOLD OVER THE AREA. OVER THE COASTAL WATERS...WINDS REMAIN GENERALLY OUT OF THE SE AT 10 TO 15 KTS. && .SHORT TERM...AS RARE AS IT IS FOR EXTENDED HEAT WAVES AND RELATIVELY DRY CONDITIONS TO CONTINUE OVER OUR REGION IN MID AUGUST...THAT IS EXACTLY WHAT APPEARS IN STORE FOR OUR AREA FOR MUCH OF THE UPCOMING WEEK AS THE DOMINANT UPPER RIDGE REGAINS CONTROL OVER THE SE U.S....WHILE VERY POWERFUL HURRICANE DEAN PASSES OFF WELL TO OUR SOUTH. THE ONE DIFFERENCE WITH THE HEAT THIS WEEK COULD BE SLIGHTLY LOWER SFC DEWPOINTS WHICH MAY SAVE US FROM FULL HEAT ADVISORY CONDITIONS OF 110 DEGREES PLUS...BUT INDEX VALUES BETWEEN 100 AND 109 CERTAINLY APPEAR TO BE STRONG POSSIBILITIES FOR MANY OF THE UPCOMING DAYS. WILL ALSO KEEP POPS ON THE LOW SIDE (AROUND 20 PERCENT ACROSS THE BOARD IN THE AFTERNOON) UNDER THE SUBSIDENCE ENVELOPE OF THE UPPER RIDGE...BUT CLEARLY NOT AS LOW AS THE MAV GUIDANCE WOULD INDICATE. OVER OUR COASTAL WATERS...THE MID SHIFT PERFORMED SUCH A DETAILED AND PRECISE ANALYSIS AND FCST FOR THE UPCOMING SWELLS FROM HURRICANE DEAN...PLAN TO ESSENTIALLY LEAVE THE FCST AS IS FOR THE TIME BEING AS LITTLE HAS CHANGED WITH REGARD TO DEANS OFFICIAL TRACK AND TIMING. SHOULD A MORE SOUTHWARD TREND DEVELOP IN DEANS FCST TRACK...THE SWELL HEIGHTS COULD BE A BIT LOWER AT THE VERY END OF THE PERIOD WITH DEAN IN THE BAY OF CAMPECHE. && .LONG TERM...TUESDAY NIGHT-SATURDAY. A CONTINUANCE OF VERY HOT CONDITIONS AND FAIRLY BENIGN WEATHER CONDITIONS WILL CONTINUE ACROSS OUR CWA THROUGH THE FIRST PORTION OF THE PERIOD AS THE DEEP LAYER RIDGE REMAINS IN CONTROL. THURSDAY AFTERNOON THROUGH SATURDAY...A WEAK SURFACE TROUGH OR FRONTAL BOUNDARY PUSHES SOUTHWARD TOWARD THE AREA. MODELS ARE SHOWING AN INCREASE IN THE DEEP LAYER MOISTURE ACROSS THE AREA THROUGH THIS TIME PERIOD. THIS WILL INCREASE THE CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LATE WEDNESDAY NIGHT AND INTO THURSDAY...THE OBJECTIVE AIDS AND OFFICIAL NHC TRACK ARE NOW ALL IN FAIRLY GOOD AGREEMENT WITH HURRICANE DEAN MAKING LANDFALL IN MEXICO AFTER CROSSING OVER THE BAY OF CAMPECHE. && .AVIATION...PREVAILING VFR THROUGH THE TAF PERIOD. WENT WITH TWO HOUR TEMPO GROUP AT PFN FROM 18Z-20Z SINCE WE HAVE ONGOING CONVECTION THERE. OTHERWISE...CONVECTIVE COVERAGE TOO SMALL TO WARRANT A MENTION IN THE OTHER TERMINAL FORECASTS. OVERNIGHT WE MAY SEE A BRIEF PERIOD OF MVFR VSBYS. && .MARINE... AFTER A FEW CALCULATIONS...IT APPEARS THAT THE WAVE MODELS ARE PROVIDING LOWER THAN EXPECTED SEAS ACROSS THE AREA AS DEAN PASSES WELL TO THE SOUTH. BASED ON THE NHC FORECAST TRACK AND WIND RADIIS...THE CENTER OF HURRICANE DEAN WILL BEGIN ENTERING THE YUCATAN CHANNEL ON MONDAY EVENING. 12HRS LATER...THE CENTER OF DEAN WILL BE OVER THE YUCATAN PENINSULA. THIS WILL PROVIDE AN OPTIMAL FETCH WINDOW IN THE CHANNEL POINTED TOWARD OUR MARINE AREA FOR A DURATION OF APPROXIMATELY 12 TO 18 HRS. UTILIZING THE WAVE ANALYSIS AND FORECASTING NOMOGRAMS WE CALCULATED THE SWELL AND PERIOD PROVIDED A 180NM X 120NM (WENT VERY CONSERVATIVE WITH A 35 TO 40 KNOT FETCH WINDOW) FETCH AREA ACROSS THE CHANNEL FAVORABLE FOR OUR COAST BEGINNING LATE MONDAY EVENING. AT THE EXIT REGION OF THIS FETCH WINDOW...THE WAVES WERE CALCULATED AT 8-11 FEET AT 9 SECONDS. THE DECAY DISTANCE FROM THE EXIT REGION IN THIS BOX TO OUR COAST IS APPROXIMATELY 550NM. THE WAVE TRAVEL TIME IS ROUGHLY 30HRS. UPON ARRIVAL OF OUR COASTAL WATERS AND GIVEN THE DECAY DISTANCE AND THE PROCESS OF ANGULAR DISPERSION WE EXPECT THESE SOUTHERLY SWELLS TO BE APPROXIMATELY 4 TO 6 FEET AT 12 TO 13 SECONDS AND POSSIBLY A LITTLE HIGHER CONSIDERING THE VERY CONSERVATIVE CALCULATIONS USING ONLY 35-40 KNOTS. SEAS WILL BEGIN TO SLOWLY BUILD ON TUESDAY AND PEAK LATE TUESDAY NIGHT BEFORE SLOWLY SUBSIDING THROUGHOUT THE DAY ON WEDNESDAY. THESE STEPS WILL NEED TO BE REPEATED AS DEAN MOVES ACROSS THE SWRN GOMEX SOMETIME AROUND TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. && .FIRE WEATHER...WITH THE HIGH TEMPS...GOOD MIXING...AND SLIGHTLY DRIER SFC TDS EXPECTED THIS WEEK...WOULD NOT BE SURPRISED TO SEE SOME RED FLAG OR NEAR RED FLAG CONDITIONS POP UP ACROSS PORTIONS OF THE INTERIOR FL BIG BEND OR PANHANDLE FROM TIME TO TIME...SO WILL NEED TO MONITOR CONDITIONS MORE CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 99 74 100 74 / 10 20 10 20 10 PANAMA CITY 77 95 78 98 79 / 10 20 10 20 10 DOTHAN 72 97 75 99 75 / 10 20 10 20 10 ALBANY 74 100 75 100 77 / 10 20 10 20 10 VALDOSTA 72 99 71 100 74 / 10 20 10 20 10 CROSS CITY 73 98 73 99 74 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...BARRY SHORT TERM....GOULD LONG TERM/MARINE...GIBBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT SUN AUG 19 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 529 AM EDT SUN AUG 19 2007 /429 AM CDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ISOLATED AT BEST ACROSS THE AREA. HEAT INDICES ARE EXPECTED REACH 100 DEGREES THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GIBBS
The Eglin Afb radar (KEVX), 44 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53686.